MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ALTRX +4 NEUT 36IDX62OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US ALTRX +4 NEUT 36IDX62OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1221-36-462
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 05/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical adverse event received for start up pain with fibrous ingrowth of the right femoral stem : abnormal radiographic evaluation.Event is not serious and is considered.Event is definitely related to device and there is a remote possibility it is related to procedure.Right hip was revised on (b)(6) 2021, for stated revision log entry primary diagnosis of "aseptic loosening", with loose implant(s) not specified in the revision log.Interestingly, it was reported that only the femoral head and acetabular liner were revised, which is confirmed by the revision device log where only a femoral head and acetabular liner were re-implanted date of implantation: (b)(6) 2019, date of event (onset): (b)(6) 2020, (right hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical record received.On (b)(6) 2019, the patient had a right total hip arthroplasty to address primary osteoarthritis, end-stage.Depuy components were implanted during this procedure.On (b)(6) 2021, the patient had a revision right total hip arthroplasty, to address failed right total hip arthroplasty secondary to aseptic loose femoral stem.The post-operative diagnosis was well-fixed femoral stem.The indications for surgery included: pain, limited ability to walk and exercise.Preoperative radiographs were reported to show subsidence of the stem.During the procedure, the surgeon observed that the stem has subsided slightly, but was well-fixed.The acetabular cup was noted to be well-fixed and there was no evidence of any adverse reaction to wear debris.The stem and the acetabular cup were not revised.The acetabular liner and head were revised.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: for allegations of pain a device manufacturing (mre) review will not be performed even when product/lot information is known.Per wi-3430, review of the device history record is unlikely to add value to the complaint investigation regarding an allegation of pain.

Brand Name
ALTRX +4 NEUT 36IDX62OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11529490
Report Number1818910-2021-05571
Device Sequence Number14577415
Product Code LPH
UDI-Device Identifier10603295016533
UDI-Public10603295016533
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K072963
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1221-36-462
Device Catalogue Number122136462
Device Lot Number723910
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer03/26/2021
05/21/2021
Initial Report FDA Received Date03/19/2021
Supplement Report FDA Received Date04/05/2021
05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX +4 NEUT 36IDX62OD; DELTA CER HEAD 12/14 36MM +8.5; PINNACLE SECTOR II CUP 62MM; SUMMIT POR TAPER SZ8 HI OFF; ALTRX +4 NEUT 36IDX62OD; DELTA CER HEAD 12/14 36MM +8.5; PINNACLE SECTOR II CUP 62MM; SUMMIT POR TAPER SZ8 HI OFF
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight113